Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

High SGOT levels, yellowish discoloration - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Blood Disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   Hi,
Please can you advise on the blood test results: CRP:96 mg/L
ESR:23 mm/hr
Sgot:41 U/L
sgpt:64 U/L
fpg:6.9 mmol/L
Here is some background: for the last 9 months (after hysterectomy) I have been suffering from joint and muscle pains.
I am currently taking: Coxflam
This morning I notice the soles of my feet are yellowing and I am having tingling sensation in my feet an hands
Doctor :   Hi I am Dr AAAAAAA
Doctor :   let me go through your query.
User :   Hi Doctor
Doctor :   Ok, Could you let me know your age?
User :   Yes, 45years
Doctor :   Are you using this drug for any rheumatic problems ? And could you let me know since how long are you on thi smedication?
User :   I am using Coxflam 15mg on an off for a while and have just started HCQS 200mg around 3 days ago. I have been prescribed these drugs for the rhematic problems.
Doctor :   Ok,
User :   I noticed the yellowing on my soles this morning and the tingling started before taking these drugs
Doctor :   Your SGOT levels are a bit high indiacating some more Liver Function Tests.
Doctor :   Your CRP is also on the higher side which has to be below 10, or at least below 40.
User :   Do you think the yellowing is due to liver function ?
Doctor :   Yes it might be the reason, you need to immediately stop the medication.
Doctor :   And seek an emergency appointment with the Doctor ( Rheumatologist ) and seek an alternative drug.
User :   But the blood results were taken before starting on the HCQS, do you think it may be the coxflam ?
Doctor :   Side effects of this drug include
Cardiac Arrest,
Hypovolaemic Shock.
User :   Is that for coxflam
Doctor :   Yes, but in chronic & prolonged dosages.
Doctor :   But sometimes it may not be tolerated by some patients.
User :   So what about the HCQS ?
Doctor :   Also your ESR is raised, considering your blood reports I suspect a bacterial / viral infection.
User :   I have had many blood test since my hysterectomy over a year ago now and most of the time the esr and CRP results are raised.
Doctor :   Ok, But how about the SGOT levels which are pretty higher, do they remain the same all the time?
Doctor :   Do you follow ?
User :   No, the SGOT result only recently been high.... actually I'm thinking around the time I started taking Coxflam. I said I was taking Coxflam on and off as I have a feeling it doesn't go with me. It's only quite recently I started taking it.
Doctor :   So , please do follow the following suggestions : Doctor :   Please stop Coxflam as it has many side effects rather than HCQs which are much safe compared to Coxflam like nausea, diarrhea, headache and reduced appetite.
Doctor :   And please go for an immediate evaluation by your rheumatologist as we cannot prescribe an alternative medication without physically examining you.
Doctor :   Also yellowish discloration, higher SGOT levels & borderline SGPT levels is a matter of concern.
User :   OK, I want to ask something else I also have a FPG of 6.9 mmol/l. This is new for me can this be due to the Coflam as well ?
Doctor :   Is it fasting blood glucose ?
User :   Yes, it is.
Doctor :   ok,
Doctor :   it has to be between 70-100 mg/l or 3.9-5.5 mmol/l. , So the impaired glucose tolerance can also be due to poor liver metabolism.
Doctor :   Liver is the most crucial organ for glycogen storage & glucose uptake, so it can be one important reason.
Doctor :   Hope you have followed.
User :   Yes, I follow. Do you think that if my liver problem is due to the Coxflam. If I stop it now is there a good chance my liver will be as it was before.,
User :   What I'm really saying is... will my liver be able to heal back to normal
Doctor :   Oh Yes, absolutely, if it were due to the drug side effects it will be normal within a week or so.
Doctor :   you will be absolutely fine if it is due to drugs & it is not a permanent damage to the liver.
Doctor :   So please do not panic, you will be fine, please get yourself an alternative drug.
User :   OK, thanks for the reassurance.
Doctor :   Do you have anything else?
Doctor :   Thank you for consulting me. Take Care , Bye for now.
User :   I am concerned about my blood sugar result. One
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor